Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 93, NWS New York, NY

October 23, 2016

NWS New York, NY issued this small craft advisory at Oct 23, 2016, 9:52 PM EDT. It took effect at Oct 24, 2016, 6:00 AM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2016, 9:52 PM EDT (01:52 UTC)
In effect from
Oct 24, 2016, 6:00 AM EDT
Expired
Oct 25, 2016, 8:00 PM EDT
In force
38 hr
Issued by
NWS New York, NY

The text

As transmitted.

171 
WHUS71 KOKX 240152
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
952 PM EDT SUN OCT 23 2016

...HAZARDOUS CONDITIONS EARLY THIS WEEK...

ANZ330-340-241000-
/O.CAN.KOKX.SC.Y.0092.000000T0000Z-161024T0600Z/
/O.NEW.KOKX.SC.Y.0093.161024T1000Z-161025T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
952 PM EDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY. 

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-345-241000-
/O.CAN.KOKX.SC.Y.0092.000000T0000Z-161024T0300Z/
/O.NEW.KOKX.SC.Y.0093.161024T1000Z-161025T1000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
952 PM EDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY. 

* WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-241000-
/O.NEW.KOKX.SC.Y.0093.161024T1000Z-161025T1000Z/
NEW YORK HARBOR-
952 PM EDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT
TUESDAY.

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-241000-
/O.CON.KOKX.SC.Y.0091.000000T0000Z-161025T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
952 PM EDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
942 
WHUS71 KOKX 240741
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT MON OCT 24 2016

...HAZARDOUS CONDITIONS EARLY THIS WEEK...

ANZ350-353-355-242030-
/O.EXT.KOKX.SC.Y.0091.000000T0000Z-161025T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 AM EDT MON OCT 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-242030-
/O.EXT.KOKX.SC.Y.0093.161024T1000Z-161025T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
341 AM EDT MON OCT 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
250 
WHUS71 KOKX 241916
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EDT MON OCT 24 2016

...ROUGH CONDITIONS INTO TUESDAY...

ANZ350-353-355-251000-
/O.CON.KOKX.SC.Y.0091.000000T0000Z-161025T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 PM EDT MON OCT 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-251000-
/O.CON.KOKX.SC.Y.0093.000000T0000Z-161025T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
316 PM EDT MON OCT 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
710 
WHUS71 KOKX 250752
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
352 AM EDT TUE OCT 25 2016

...ROUGH CONDITIONS TODAY INTO TONIGHT...

ANZ350-353-355-252030-
/O.EXT.KOKX.SC.Y.0091.000000T0000Z-161026T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
352 AM EDT TUE OCT 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-252030-
/O.EXT.KOKX.SC.Y.0093.000000T0000Z-161026T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
352 AM EDT TUE OCT 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
368 
WHUS71 KOKX 252000
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT TUE OCT 25 2016

...ROUGH CONDITIONS THROUGH TONIGHT...

ANZ350-353-355-260400-
/O.CON.KOKX.SC.Y.0091.000000T0000Z-161026T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 PM EDT TUE OCT 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-260000-
/O.CON.KOKX.SC.Y.0093.000000T0000Z-161026T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
400 PM EDT TUE OCT 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
578 
WHUS71 KOKX 252354
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
754 PM EDT TUE OCT 25 2016

...ROUGH CONDITIONS ON THE OCEAN WATER THROUGH TONIGHT...

ANZ330-335-338-340-345-260100-
/O.EXP.KOKX.SC.Y.0093.000000T0000Z-161026T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
754 PM EDT TUE OCT 25 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

OCCASIONAL WIND GUSTS TO 25 KT ARE POSSIBLE THROUGH MIDNIGHT...BUT
EXPECTED TO CONTINUE ON A DOWNWARD TREND. THE ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

ANZ350-353-355-261000-
/O.CON.KOKX.SC.Y.0091.000000T0000Z-161026T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
754 PM EDT TUE OCT 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 8:26 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 23, 8:26 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
826 PM EDT Sun Oct 23 2016

.SYNOPSIS...
Low pressure will meander across southeastern Canada through
tonight. Low pressure and an associated cold front will move
through late tonight. High pressure will build across from Monday
into Wednesday night. A frontal system will approach from the
west on Thursday and move across Thursday night into early Friday,
followed by weak high pressure later Friday into Saturday. A
series of weak frontal systems will then approach Saturday night
into Sunday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Winds should diminish this evening with the loss of daytime
heating/mixing, and as the pressure gradient relaxes with the
approach of weak low pressure from the lower Great Lakes later
tonight.

Upstream radar shows bands of showers and even a few tstms
extending from eastern Michigan SE to NW PA in association with
the low. This activity should move quickly ESE, impacting mainly
the lower Hudson valley after midnight and then southern
CT/eastern Long Island after midnight, with likely PoP there, and
chance PoP for NYC metro. Convective indices showing total totals
and Showalter indices near 50 and 0 respectively, also MUCAPE
increasing to near 500 J/kg over eastern Long Island and the
coastal waters late tonight, indicate some potential for thunder.
Have not yet added thunder to forecast yet and will continue to
monitor trends.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The front and low should be off shore by 12Z. Cold advection sets
up and continues through Monday, and gusty northwest winds
develop. Low level winds will not be as high as Saturday and
Sunday and peak gusts will be in the 25 to 30 KT range.

A deep northwest flow will continue across the region Monday night
as the upper trough remains over eastern Canada. Inland winds will
decouple Monday night and with clear skies temperatures are
expected to fall into the mid and upper 30s. There still will be
enough of a wind and drying will occur, so do not expect a
widespread frost.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
An upper trough will remain over the Northeastern states and eastern
Canada through Wednesday. A gusty NW flow will prevail, and with
cyclonic low level flow expect more in the way of clouds on Tue,
especially across the interior where downslope effects will not dry
out the column as much.

As the high builds across on Wed, it should be quite cool, with high
temps only from the mid 40s to lower 50s. Strong radiational cooling
under the high Wed night could lead to a hard freeze across much of
the interior especially NW of NYC, with lows ranging from the mid
20s to lower 30s, and falling even to the mid 30s in NYC.

A passing frontal system will bring the next chance of rain from
Thursday afternoon into early Friday morning, with the bulk of the
rain falling Thursday night. Bumped PoP up to likely for Thu night
as a result. If the system moves through as quickly as latest
guidance suggest, Friday could be dry throughout, but held onto a
morning chance for eastern Long Island and SE CT.

Forecast certainty diminishes after Friday, with big timing
differences noted with a series of frontal systems moving through.
Have only a broad-brush slight chance PoP from Sat night into
Sunday, and this could change as the more likely time periods for
rain come into focus in later forecast cycles.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A fast moving cold front moves through late tonight into early
Monday.

Mainly VFR tonight, with a low chance for brief MVFR ceilings in
rain after midnight, until 6 am. Best chance for rain will remain
across interior airports, and southern CT airports. VFR with
scattered to perhaps broken stratocu.

Winds will back to the SW overnight, generally around 5-10 kt. After
the cold front passage early Monday, winds will shift to the NW and
increase with gusts 20-25 kt by late morning. Expect sustained winds
of 15 to 20 kt with gusts in the 20 to 30 kt range during the
afternoon.

.Outlook for 00Z Tuesday through Friday...
.Monday night...VFR with NW winds. Occasional gusts possible.
.Tuesday...VFR. NW winds G25-30 kt, diminishing Tuesday night.
.Wednesday...VFR. NW-NNW G20 kt possible near the coast.
.Thursday-Friday...MVFR or lower possible late Thursday into early
Friday in rain.

&&

.MARINE...
SCA in effect for all waters except NY harbor now that peak winds
at the ocean buoys have dropped below 35 kt. SCA comes down in
stair-step fashion tonight on the on ocean waters from west to
east as there will be a lull in the winds later this evening and
overnight as weak low pressure and a cold front front move through
and the surface pressure gradient weakens. However seas on the
ocean waters will remain at SCA levels.

SCA conditions should redevelop on all waters from Monday into Tue
evening as a strong/gusty NW flow develops behind the cold front.
These conditions should continue on the ocean and the eastern
Sound late Tue night, and possibly into Wed morning.

SW flow increasing to 15-20 kt Thu night ahead of a frontal system
could push ocean seas up to 5 ft Thu night. Post-frontal WNW flow
could gust up to 25 kt on the ocean on Fri as well.

&&

.HYDROLOGY...
QPF from 1/10 to 1/4 inch likely late tonight, with the higher
amounts inland and across eastern Long Island.

Most likely QPF with a passing frontal system Thu afternoon into
early Fri morning ranges from 1/2 to 3/4 inch. Local amounts over an
inch are possible. No hydrologic impacts expected attm.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ330-340.
     Small Craft Advisory until 10 PM EDT this evening for ANZ335-
     345.
     Small Craft Advisory until 6 AM EDT Tuesday for ANZ353-355.
     Gale Warning until 9 PM EDT this evening for ANZ350.

&&

SYNOPSIS...Goodman/MET
NEAR TERM...Goodman/MET
SHORT TERM...MET
LONG TERM...Goodman
AVIATION...PW
MARINE...Goodman/MET
HYDROLOGY...Goodman/MET
Hazardous weather outlook, Oct 23, 12:34 PM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1234 PM EDT SUN OCT 23 2016

ANZ350-241000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1234 PM EDT SUN OCT 23 2016

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-353-355-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1234 PM EDT SUN OCT 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1234 PM EDT SUN OCT 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Oct 23, 9:28 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
928 PM EDT SUN OCT 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG NEW CANAAN              41.14N  73.49W
10/23/2016                   FAIRFIELD          CT   SOCIAL MEDIA

            WAHACKME ROAD CLOSED DUE TO A LARGE DOWNED TREE ON
            POWER LINES

&&

JE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:16 PM EDTFreeze WatchOKXPutnam, Rockland, Westchester13 hr

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.